Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 171, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 1:20 PM CDT for Benton County, Arkansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 1:20 PM CDT (18:20 UTC)
- Expired
- Jul 6, 2018, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 1:35 PM CDT | TSTM WND DMG | 3 Ene Bentonville, AR | SIDING BLOWN OFF A HOUSE IN LITTLE FLOCK. |
| Jul 6, 1:35 PM CDT | TSTM WND DMG | Bentonville, AR | LARGE TREE LIMBS DOWN...RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WUUS54 KTSA 061820
SVRTSA
ARC007-061900-
/O.NEW.KTSA.SV.W.0171.180706T1820Z-180706T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
120 PM CDT FRI JUL 6 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
* Until 200 PM CDT
* At 119 PM CDT, a severe thunderstorm was located over Pea Ridge,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Garfield...
Miller... Centerton...
Avoca... Hill Top...
Walnut Hill... Vaughn...
Monte Ne...
This includes Interstate 49 between mile markers 79 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3649 9396 3624 9405 3633 9438 3650 9422
3650 9398
TIME...MOT...LOC 1819Z 029DEG 9KT 3645 9411
HAIL...0.75IN
WIND...60MPH
$$
Lacy1 follow-up statement
811
WWUS54 KTSA 061836
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
136 PM CDT FRI JUL 6 2018
ARC007-061900-
/O.CON.KTSA.SV.W.0171.000000T0000Z-180706T1900Z/
Benton AR-
136 PM CDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN BENTON COUNTY...
At 136 PM CDT, a severe thunderstorm was located near Bentonville,
moving southwest at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Garfield...
Miller... Centerton...
Avoca... Hill Top...
Walnut Hill... Vaughn...
Monte Ne...
This includes Interstate 49 between mile markers 79 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3649 9396 3624 9405 3633 9438 3650 9422
3650 9398
TIME...MOT...LOC 1836Z 023DEG 20KT 3635 9418
HAIL...0.75IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:33 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 6, 12:33 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Jul 6 2018 .DISCUSSION... The discussion for the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered afternoon convection can't be ruled out at any TAF site and thus VCTS mention at all sites. Guidance suggested a bit higher chance at KFSM, thus a TEMPO group was maintained at that location. Convection should taper off btwn 00Z and 02Z. Based on persistence and the latest model data, some potential for IFR fog exists in the valley at KFYV toward sunrise. Outside of the fog and storms, VFR conditions will prevail. Drier air entering the region behind a cool front will give us a break from the storms on Saturday. Lacy && .PREV DISCUSSION... /Issued 1053 AM CDT Fri Jul 6 2018/ DISCUSSION... The latest short term data continues to suggest we should see scattered afternoon convection again today, initially starting in the favored terrain areas and moving/propagating westward in the easterly flow aloft. Similar to yesterday, the taller and stronger cores could produce strong to severe wind gusts. The current forecast has this handled reasonably well so no changes are planned at this time. On the temperature side of things, heat indices are already at or near 100 degrees in many locations, will need to closely monitor the trends for the possibility of a heat advisory for some areas this afternoon. Lacy PREV DISCUSSION... /Issued 625 AM CDT Fri Jul 6 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms are expected to affect some of the terminals this afternoon. MVFR conditions are possible near areas of storms, with reduced visibilities in heavy downpours. Gusty winds will also be likely as storms collapse. Storms may develop first across northwest Arkansas, and then build into northeast Oklahoma along a slowly sagging cold front. VFR conditions are expected by this evening as storms diminish. PREV DISCUSSION... /Issued 249 AM CDT Fri Jul 6 2018/ DISCUSSION... Convection still lingering across southeastern portions of the forecast area, although coverage has diminished considerably over the past few hours. Will carry low PoPs into the morning hours although better chances of additional showers/thunderstorms arrive by the afternoon as a weak backdoor cold front drops into the area. HRRR and other CAMs models suggest development may start across northeast OK into northeast AR, with the activity developing southwest as the surface boundary sags through. Overall severe weather threat will remain low, but some gusty winds and locally heavy rainfall will be possible. The weak cold front will bring slightly cooler temperatures for the weekend, along with drier low-level air (and lower humidity) for the weekend. The upper high will build back across the central Plains for next week, with a series of weak waves expected to track east along the southern periphery of the ridge. This will bring periodic chances of showers and thunderstorms, mainly to the southern half of the forecast area for much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 71 92 67 / 30 10 10 0 FSM 95 73 92 68 / 40 20 10 0 MLC 93 72 90 67 / 40 20 10 0 BVO 95 67 91 59 / 20 10 0 0 FYV 91 63 86 58 / 30 10 10 0 BYV 90 65 87 61 / 30 10 10 0 MKO 95 71 90 66 / 40 20 10 0 MIO 93 67 89 61 / 20 10 0 0 F10 94 72 90 67 / 40 20 10 0 HHW 95 73 93 71 / 30 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited to Elevated in spots. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to increase in coverage thru the afternoon across the region, ahead of a weak cold front. The stronger storms are likely to produce strong gusty winds. Isolated reports of damaging winds are possible as well with the strongest cells. Frequent cloud to ground lightning and brief heavy downpours will also accompany the storms. Outside of the storm activity, much of eastern Oklahoma and west central Arkansas will again see heat index values climb into the 100 to 105 degree range. Take the proper heat precautions if you must be outdoors during the middle of the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jul 6, 12:11 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1211 PM CDT FRI JUL 6 2018
OKZ058-063-061745-
Delaware OK-Ottawa OK-
1211 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 1245 PM CDT...
At 1211 PM CDT, a strong thunderstorm was located over Grove, moving
southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Jay... Grove...
Bernice... Cleora...
Honey Creek State Park... Bernice State Park...
Dodge... Cayuga...
Zena...
LAT...LON 3666 9462 3654 9462 3638 9484 3660 9500
3663 9500 3675 9471
TIME...MOT...LOC 1711Z 057DEG 18KT 3659 9476
LacySpecial weather statement, Jul 6, 12:48 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Tulsa OK 1248 PM CDT FRI JUL 6 2018 OKZ056-057-061815- Craig OK-Nowata OK- 1248 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG AND SOUTHEASTERN NOWATA COUNTIES UNTIL 115 PM CDT... At 1248 PM CDT, a strong thunderstorm was located 11 miles northeast of New Alluwe, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... New Alluwe... Centralia... Centrailia... LAT...LON 3685 9548 3680 9526 3660 9529 3660 9561 TIME...MOT...LOC 1748Z 015DEG 10KT 3676 9540 Lacy
Special weather statement, Jul 6, 1:12 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT FRI JUL 6 2018
OKZ056-061-061845-
Rogers OK-Nowata OK-
112 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS AND SOUTHEASTERN
NOWATA COUNTIES UNTIL 145 PM CDT...
At 112 PM CDT, a strong thunderstorm was located 3 miles northwest of
New Alluwe, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Nowata... Chelsea...
Talala... New Alluwe...
Watova...
LAT...LON 3669 9543 3660 9543 3660 9542 3647 9544
3655 9580 3676 9567
TIME...MOT...LOC 1812Z 017DEG 10KT 3664 9554
LacySpecial weather statement, Jul 6, 1:14 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
114 PM CDT FRI JUL 6 2018
ARZ001-061845-
Benton AR-
114 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
145 PM CDT...
At 114 PM CDT, a strong thunderstorm was located over Pea Ridge,
moving southwest at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Garfield...
Hiwasse... Miller...
Centerton... Avoca...
Gateway... Hill Top...
Walnut Hill... Monte Ne...
This includes Interstate 49 between mile markers 81 and 93.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3648 9393 3624 9407 3641 9439 3650 9425
3650 9397
TIME...MOT...LOC 1814Z 042DEG 11KT 3647 9411
LacySpecial weather statement, Jul 6, 1:15 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT FRI JUL 6 2018
ARZ001-OKZ063-061845-
Benton AR-Delaware OK-
115 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 145 PM CDT...
At 115 PM CDT, a strong thunderstorm was located over South West
City, moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Jay... Maysville...
Dodge... Cayuga...
LAT...LON 3650 9462 3650 9444 3629 9461 3647 9486
3662 9462
TIME...MOT...LOC 1815Z 042DEG 11KT 3652 9458
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:17 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Jul 5, 9:34 PM CDT | Special Weather Statement | TSA | Benton | 26 min |
| Jul 5, 10:07 PM CDT | Special Weather Statement | TSA | Carroll | 53 min |
| Jul 6, 1:14 PM CDT | Special Weather Statement | TSA | Benton | 31 min |
| Jul 6, 3:37 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 38 min |
| Jul 6, 4:10 PM CDT | Special Weather Statement | TSA | Sebastian | 65 min |
| Jul 6, 5:58 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.